It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 09-21-2004, 11:06 AM   #1
Newbie
 
Join Date: Sep 2004
Location: florida
Posts: 5
pigeon50 HB User
Eye Problems?

I went through graves diease then went thru hyper thyroid to hypo thyroid and now am on the way back to hyper. Just lately I am having alot of eye problems, watery eyes, always looks like I am crying, and just the past two days I wake up and have double vision for awhile then that straightens out, went to the eye dr. and he said my vision is ok, went to my thyroid dr. and he said he thinks it is due to alergies, i am really lost on this one any ideas anyone?? amy help will be greatly appreciated. Nancy

 
Old 09-21-2004, 11:33 AM   #2
Senior Veteran
(female)
 
Join Date: Feb 2003
Location: Conroe,TX, USA
Posts: 2,924
dea4 HB User
Re: Eye Problems?

I don't have Graves, but I have Hashi's. I tend to have trouble with my right eye, it waters, it burns, it feels scratchy etc. Just as you I went to the eye dr and they sent me through the whole nine yards of tests and they all came back o.k., so since it happens most often when my levels are off, I chalk it up to being caused by the thyroid.

 
Sponsors Lightbulb
   
Old 09-21-2004, 05:15 PM   #3
Senior Veteran
(female)
 
Join Date: Feb 2001
Location: Georgia, USA
Posts: 662
K9Mom HB User
Re: Eye Problems?

Hi Patience,
Have you seen an ophthalmologist that has experience with Thyroid Eye Disease?

It seems odd, but the watery eyes are actually caused by your eyes being too dry. With thyroid eye disease, the eyes are too dry because of a couple of reasons:

1) the viscosity of our tears is changed
2) the eyes bulge and more eyeball is exposed to air

I can't remember what your treatment was...or if you moved spontaneously into hypo.

I really recommend that you see an ophtho with TED experience. Sometimes steroids are prescribed for TED.
__________________
Dx Graves 4/99, tx w/Tapazole & Atenolol - Remission 7/03; Relapse 1/06, back on Tapazole, remission & off meds again 11/06.

 
Old 09-22-2004, 04:24 AM   #4
Senior Veteran
(female)
 
Join Date: Feb 2002
Location: England
Posts: 2,991
niecsey HB Userniecsey HB User
Re: Eye Problems?

K9 thanx for replying to the post!! I get watery eyes and thought l was odd one out as everyone else apart from the poster has dry eyes!! I never connected the fact dry eyes could cause watery ones! Thanx for that yes poster me too watery bloody eyes

 
Old 09-22-2004, 05:53 AM   #5
Senior Veteran
(female)
 
Join Date: Mar 2004
Location: Hershey, PA.
Posts: 962
patience 50 HB User
Re: Eye Problems?

Hi K9Mom,

I think you have Pigeon 50 confused with me, Patience 50. While I have eye problems sometimes as well, I haven't had any lately.

May God Bless and Keep You
Patience 50/Bonnie

 
Old 09-22-2004, 06:22 AM   #6
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,879
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: Eye Problems?

Yeah I think that it would be easy to get confused with those two names.
Hi Bonnie how are you doing with your angels?

I am so happy, I woke up this morning without heartflutters. It seems like if I get really tired or stressed out that is when I get them now. I try not to do too much. Try to rest as much as I can.

Looks like by Sunday it is going to feel like fall here. It is suppose to be in the 70s. Might have to crank up the heat.Is it still soggy in PA?

 
Old 09-22-2004, 06:37 AM   #7
Senior Veteran
(female)
 
Join Date: Feb 2003
Location: Conroe,TX, USA
Posts: 2,924
dea4 HB User
Re: Eye Problems?

Quote:
Originally Posted by Lady50
I am so happy, I woke up this morning without heartflutters. It seems like if I get really tired or stressed out that is when I get them now. I try not to do too much. Try to rest as much as I can.

I've noticed that also, if I'm stressed my heart skips around more. It really can be annoying.

 
Old 09-22-2004, 06:58 AM   #8
Senior Veteran
(female)
 
Join Date: Mar 2004
Location: Hershey, PA.
Posts: 962
patience 50 HB User
Re: Eye Problems?

I'm doing Ok, Thanx for asking. I worked really hard yesterday and I was hurten for certain last night but what can you do. I still have some to get ready today and then I can relax tomorrow. I planned it that way so I would not be totally out of energy for the show Friday and Sat. I enjoy making the angels and I enjoy being out among the people but I am so wasted for a couple of weeks when it is over. I used to do these almost every weekend in the fall and up to the holidays. I could never do that now.

As for the palpatations I get, I get them usually when I am at rest, or at least just doing something easy like emptying the dishwasher. I can go all day and be fine but let me sit down to watch a TV show or read or even go to bed, and sure enough, if I've had a stressful or fairly active day, the flutters begin and it takes a while for them to subside. They don't frighten me as much as they used to unless I feel pain in my jaw or shoulders with it. That has happened a few times. Also, since my synthroid has been increased and my free T4s and T3s are in the upper range of normal I haven't had the flutters at all that I have noticed. That may just be the trick to it all.

Take care and May God Bless and Keep You
Bonnie

 
Old 09-26-2004, 02:20 PM   #9
Newbie
 
Join Date: Sep 2004
Posts: 5
Keiwei HB User
Re: Eye Problems?

Dry, watery, red, bulging eyes are all symptoms of Graves' Disease. I have it. Your endocrinologist should have measured your eyes. An opthalmologist will prescribe you drops for the dryness. Be careful and see a eye doctor as soon as possible for you can develop problems such as corneal ulcers because of the excessive dryness and that's a whole load of other problems you just don't need.

 
Old 09-29-2004, 06:44 PM   #10
Junior Member
 
Join Date: May 2004
Posts: 38
sanshock HB User
Re: Eye Problems?

I went through the eye problems as well. Mine were very dry and scratchy, and the double vision kept getting worse and worse. I went to one opthamologist who said "it's just your age", but went to another who said it's definitely Grave's Disease. He put prisms in my lenses, and no more double vision. A second opinion never hurts. Like the other person said, some opthamologists are not experienced with Grave's Disease, so find one who is. Good luck.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Example of problems when increasing/decreasing Blood Pressure/Heart meds. Machaon High & Low Blood Pressure 21 08-26-2009 12:13 PM
Various problems.. not sure whats wrong. madness1 General Health 3 11-23-2007 10:51 AM
VRT problems Joni9921 Inner Ear Disorders 9 06-15-2007 07:29 PM
Quite a few problems veryworriedguy2 Men's Health 10 09-18-2006 04:14 PM
Dry eyes related to skin problems? purple2067 Eye & Vision 12 02-13-2006 08:20 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (627), FinnMaid (308), Reece (224), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (45), Bran'sNana (44)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 11:05 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!